Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 85, NWS Pittsburgh, PA

June 10, 2018Fayette County, Greene County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 10, 2018, 9:13 PM EDT for Fayette County, Greene County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2018, 9:13 PM EDT (01:13 UTC)
Expired
Jun 10, 2018, 9:45 PM EDT
In force
32 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fayette County, PA, Greene County, PA

The radar

The Pittsburgh radar (KPBZ), 88 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 1.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2018-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2018-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

099 
WUUS51 KPBZ 110113
SVRPBZ
PAC051-059-110145-
/O.NEW.KPBZ.SV.W.0085.180611T0113Z-180611T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
913 PM EDT SUN JUN 10 2018

The National Weather Service in Pittsburgh has issued a

* Severe Thunderstorm Warning for...
  Southeastern Greene County in southwestern Pennsylvania...
  Southwestern Fayette County in southwestern Pennsylvania...

* Until 945 PM EDT.

* At 912 PM EDT, a severe thunderstorm was located near Fairdale, or
  10 miles north of Star City, moving east at 25 mph.

  HAZARD...Wind gusts to 60 mph and quarter-size hail.

  SOURCE...Radar.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines, resulting in some power 
           outages.

* Locations impacted include...
  Uniontown...                      Masontown...
  Fairdale...                       Point Marion...
  Fairchance...                     Smithfield...
  Bobtown...                        Nemacolin...
  Carmichaels...                    Greensboro...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 3972 7976 3972 8005 3992 7997 3991 7967
TIME...MOT...LOC 0112Z 282DEG 24KT 3982 8000 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
510 
WWUS51 KPBZ 110121
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
921 PM EDT SUN JUN 10 2018

PAC051-059-110145-
/O.CON.KPBZ.SV.W.0085.000000T0000Z-180611T0145Z/
Greene PA-Fayette PA-
921 PM EDT SUN JUN 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN GREENE AND SOUTHWESTERN FAYETTE COUNTIES...

At 920 PM EDT, a severe thunderstorm was located near Masontown, or
10 miles northeast of Star City, moving east at 25 mph.

HAZARD...Wind gusts to 60 mph and quarter-size hail.

SOURCE...Radar.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines, resulting in some power 
         outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 3972 7976 3972 8005 3992 7997 3991 7967
TIME...MOT...LOC 0120Z 285DEG 32KT 3979 7989 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:21 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 10, 5:21 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
521 PM EDT Sun Jun 10 2018

.SYNOPSIS...
Rounds of showers and thunderstorms will continue into Monday
morning as disturbances interact with a wavy frontal boundary. A
brief break later Monday and Monday night may be followed by
more rain Tuesday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 5:15pm, bulk of showers and thunderstorms are across
eastern Ohio, and will be making progress into the northern WV
panhandle and western PA in the next hour or two. Although
severe weather and flooding will not be widespread, there is an
isolated threat of both, with both types of warnings having
already been issued across eastern Ohio. There should eventually
be a few hour lull before additional activity arrives from
Indiana. Previous discussion follows.

PoPs were maximized across the central and southern counties,
where best instability lies along with the wavy surface
boundary. Severe storm risk will be limited to a downburst or
two at most across the south into early evening, where best
midlevel dry air/DCAPE lies. Of more concern will be the
potential for heavy rainfall, given the high PWAT and deep warm
cloud depths promoting efficient rain processes. The lowest FFG
values lie across southwest PA near and north of I-70, with a
bit higher values westward into southeast Ohio. Isolated
flooding issues are certainly a possibility, and a short-fuse
Flash Flood Watch cannot be ruled out.

Precipitation coverage should slowly wane towards morning as
instability is lost and the MCV helps to force the front
southward, although outflow boundaries may keep some showers
and storms going in some areas.

Temperatures will remain near or just above seasonal levels for
the night.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
The front should eventually be pushed south of the Mason-Dixon
line on Monday and remain there Monday night, although
uncertainty remains as to how far south it actually gets. Have
tailored PoPs to this thinking. Any heavy rain threat will be confined
to the far south, where enough instability may lie for
afternoon/evening thunderstorms.

The next shortwave approaches from the Ohio Valley on Tuesday
with another round of showers and thunderstorms. Isolated heavy
rain will continue to be a threat as PWAT surges again, and the
moist ground could once again promote isolated flooding
concerns.

Temperatures will be near or below normal Monday/Monday night
before warming a bit Tuesday.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Precipitation will linger into Wednesday as a cold front
completes its passage, and is still expected to mostly end by
Wednesday night, with the pattern remaining dry through
Thursday. Uncertainty in how far south the boundary gets does
continue though, and a slight chance PoP was maintained in the
grids across the south.

A shortwave on Friday may bring some showers, but this system
should then push the front far enough south to provide a mostly
dry weekend for the region. Temperatures will warm above normal
during this period as well.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
Ceilings will gradually improve this afternoon south of the
frontal boundary that is situated across the upper Ohio Valley
with ample mixing. Further north toward FKL and DUJ however,
VFR may not be experienced for long or at all. Most of the hi
res guidance indicates that showers and thunderstorms will fire
as a result of the remnant convection over OH/IN interacting
with the surface boundary this eve with a more organized area of
rain, associated with an approaching upper level shortwave,
passing tonight. As such, have adjusted the timing of thunder
and showers back a few hours. Anticipate brief low MVFR/IFR
restrictions in any stronger storms, with widespread IFR cigs
most likely returning areawide as the aforementioned disturbance
pushes the boundary southward once again.

Boundary should be in the vicinity of the Mason-Dixon line by
Monday morning. Think, similarly to this morning, IFR/low MVFR
restrictions will be slow to improve through midday.

Wind may gust south of the front where surface heating is
greatest this afternoon, but generally expect light surface flow
to continue.

OUTLOOK...
Another disturbance and cold front are slated to generate
showers and storms again on Tuesday and Wednesday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Jun 10, 2:56 AM EDT, 18 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
256 AM EDT Sun Jun 10 2018

PAZ007>009-013>016-022-023-110700-
Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson-Armstrong-
Indiana-
256 AM EDT Sun Jun 10 2018

This Hazardous Weather Outlook is for northwest Pennsylvania, west
central Pennsylvania and western Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076-
WVZ001>004-012-021-509>514-110700-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny-Washington-
Greene-Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-
Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
256 AM EDT Sun Jun 10 2018

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, southwest Pennsylvania, western Pennsylvania,
northern West Virginia and northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

Multiple rounds of showers and thunderstorms could lead to localized
flooding through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 10, 8:29 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
829 PM EDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      STAR JUNCTION           40.07N  79.77W
06/10/2018                   FAYETTE            PA   LAW ENFORCEMENT

            MULTIPLE ROADWAYS FLOODED IN PERRY TOWNSHIP: LAUREL
            CREEK ROAD, LAUREL VALLEY, PHILLIPS FORK, GROVE ROAD.

&&

CORRECTED REMARKS

EVENT NUMBER PBZ1803122

MF
Local storm report, Jun 10, 8:33 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
833 PM EDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      1 NW CADIZ              40.27N  81.00W
06/10/2018                   HARRISON           OH   LAW ENFORCEMENT

            FLOODED ROADWAY ALONG ROUTE 250

&&

EVENT NUMBER PBZ1803123

MF
Local storm report, Jun 10, 8:40 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
840 PM EDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      1 SSE MOORES TRAILER PA 40.26N  80.62W
06/10/2018                   BROOKE             WV   TRAINED SPOTTER

            FLOODED ROADWAY AND LANDSLIDE ALONG ROUTE 2 SOUTH OF
            WELLSBURG. ROUTE 67 CLOSED DUE TO FLOODING.

&&

EVENT NUMBER PBZ1803124

MF
Local storm report, Jun 10, 8:46 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
846 PM EDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     FLASH FLOOD      1 E GREENSBURG          40.31N  79.53W
06/10/2018                   WESTMORELAND       PA   TRAINED SPOTTER

            IN GREENSBURG: MULTIPLE ROADWAYS CLOSED DUE TO
            FLOODING; PORTIONS OF 119 CLOSED, SEVERE BASEMENT
            FLOODING REPORTED.

&&

EVENT NUMBER PBZ1803125

MF
Local storm report, Jun 10, 8:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
858 PM EDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      ADENA                   40.22N  80.88W
06/10/2018                   JEFFERSON          OH   PUBLIC

            FLOODING NEAR BRIDGE IN ADENA, OH. MULTIPLE RESIDENTIAL
            YARDS FLOODED.

&&

EVENT NUMBER PBZ1803126

MF
Local storm report, Jun 10, 9:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
909 PM EDT SUN JUN 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      HERMINIE                40.26N  79.73W
06/10/2018                   WESTMORELAND       PA   EMERGENCY MNGR

            MULTIPLE HOMES FLOODED IN SEWICKLEY TOWNSHIP IN THE
            VILLAGE OF LOWBER; DEBRIS ON ROADWAYS.

&&

EVENT NUMBER PBZ1803127

MF

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.